# SDR 20001025SH005

- Difficulty date: October 18, 2000
- Submitted: October 25, 2000
- Operation: General aviation
- Aircraft: N300ED
- Make and model: Piper PA-31-350
- Aircraft serial: 317852008
- System (JASC): 5280 · Landing Gear Doors
- Part: Hinge
- Part number: 4752932
- Condition: Broken
- Location: Lt Main Gear
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED GEAR DOOR BROKEN.  DISCOVERED FORWARD HINGE ON LEFT MAIN GEAR DOOR BROKEN IN HALF AND GEAR DOOR BENT FROM CONTACT WITH MAIN GEAR WHEEL.  A NEW DOOR INSTALLED AND AIRCRAFT RETURNED TO SERVICE.  SUBMITTER RECOMMENDED THESE HINGES BE STRIPPED OF PAINT PRIOR TO INSTALLATION TO FACILITATE PROPER INSPECTION OF THE LARGE INNER RADIUS OF THE HINGE FOR CRACKING.  NOTE:  BROKEN HINGE PN 47529-32 IS CORRECT.  PART IAW AD 80-2605.  (X)
